This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
This case is presented because an extensive review of the literature failed to reveal a similar effect of adrenal cortex extract in a man with Addison's disease and because of the interesting theoretical considerations involved.
L. J. H., a white man, aged 35, a carpenter and laborer, admitted to John Sealy Hospital Sept. 7, 1935, had had attacks of nausea and vomiting during the preceding six years, lasting one or two days and occurring three or four times a year. These episodes were not severe, but once he was told by a physician that the blood pressure was "rather low." Three months before admission to the hospital he noted that his skin was becoming dark and that he had lost 8 pounds (3.6 Kg.). Two months previously he began to have asthenia and nausea, especially in the morning, progressing gradually to anorexia, diarrhea, extreme weakness and languor. There had been
Edwards RA, Shimkin MB, Shaver JS. HYPERTROPHY OF THE BREAST DUE TO INJECTIONS OF ADRENAL CORTEX EXTRACT IN A MAN WITH ADDISON'S DISEASE. JAMA. 1938;111(5):412–414. doi:10.1001/jama.1938.72790310003010a
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: